HYPOTHYROID, MENOPAUSE, ADRENALS, HAIRLOSS AND PROGESTERONE CREAM

by Annie
(Adelaide, South Australia, Australia)

Hi Wray - I am 52 y.o. and was diagnosed with hypothyroidism when I was 37 and have been taking Thyroxine (T4) medication since then. I have always battled with tiredness and overcame this with high protein diets. As a sugar addict, sticking to protein has been a battle over the years. I have also battled with bouts of insomnia. My scalp has been itchy off and on since 2000. In 2005 I started losing a small amount of hair at my temples but found that using Nioxine helped at controlling the hairloss. In 2011 I noticed my hairline all around my head was receding slightly and overall slight thinning. I was losing a small ball of hair in the shower and on my brush daily which was alarming for me because I have always had very thick curly hair. I saw a dermatologist who told me that I had telogen effluvium. My thyroid testing during this period was TSH - 0.1 / T4 - 12. Last year I had an ovarian polyp removed along with scraping of the uterine wall (Aug 2013) followed by an endoscopy and then had my gallbladder removed (Sept 2013). In December 2013, I noticed aggressive hair shedding on a daily basis and more slight receding around the hairline especially in the forehead and temples. In January 2014 my TSH was 7 and T4 was 15. I was tired, grumpy, sleeping 12 hours and my hairloss was progressing. My general physician and several specialists believed it was my thyroid causing the hairloss. Another general physician believed the hairloss and receding hairline was hormonal. Since January 2014 to September 2014 my TSH has not come down – remaining between 5 and 7 – even though I had upped my Thyroxine from 125 to 150. In March 2013 my estrogen level was 1350. In March 2014 my estrogen level was 60. Since May 2014 the fine hair on my temples had thinned considerably and my hairline had receded by ½ an inch especially at the top of my forehead. In late July 2014, I was disturbed and physically sickened by the fact that every morning for about 3 consistent weeks I was witnessing my front hairline receding at a fast rate. It was out of control and I did not know how to stop it. After the 3 weeks it stopped receding. In August 2014 I had more female surgery for uterine scraping. Apparently my uterus has thickened with fibroids. I also have ovarian cysts which have not been removed. I was in panic stages at this point. On 24th September 2014 I saw a holistic medical doctor who put me on to a natural bio-progesterone cream and a natural T3 pill. Her advice regarding my thyroid medication – 100mcg of Thyroxine (T4) and 30mcg/per pill (1 pill in morning and 1 pill in afternoon) of Tiodothyronine (T3). She told me to take 100mg per day of the progesterone cream which I took after seeing her on that day. I did not take the T3 med until the next day. On the very next morning after using the progesterone cream for the very first time I was shocked to see more recession in my front hairline. And boy did my scalp, face and ears itch!! I took 100mg of progesterone for another day and noticed more recession the following morning, once again. I notified my holistic doctor about the fast hairline recession and she told me to take 50mg of the progesterone cream which I did. The following morning I saw more hairline disaster!! Virtually I lost ½ an inch hairline at my temples and forehead in a period of about 4 days! After much research I actually upped the progesterone cream to 400mg per day to ward of the estrogen dominance and to stop Testosterone DHT. This seemed to stop the recession. When I notified my holistic doctor I was on 400mg of progesterone cream she told me to STOP! “Way too much” she said. So I went off the cream for a few days (total 3 days off the cream). Reading for hours on the benefits of progesterone cream I have once again started on 400mg of progesterone cream today and my scalp has started itching badly again along with my face too. Since taking my first dose of progesterone cream and T3 I have had bad insomnia and I feel my adrenals are suffering!! I feel quite WIRED!!! My adrenals have suffered for a number of years actually! Since taking the cream on all the different dosages I have been getting night (and day) sweats!! My temples are now almost bald. I have lost almost 4 pounds since taking the T3 and the cream. Now on juicing and gluten free diet.
Please note other symptoms:
Foggy brain and memory fade
Lack of salt
Leaky gut
Spinal stenosis in my neck (C4) since 1998
Swelling of legs since 1998
Weight fluctuation
Continued hairloss and recession!!
Weight fluctuation for over 30 years
Heart murmur and mitral valve prolapse – skipped heart beats commencing about 4 years ago

Your prompt response would be so much appreciated as I am DESPERATE for answers and help. Can’t afford to lose more hair either.

Comments for HYPOTHYROID, MENOPAUSE, ADRENALS, HAIRLOSS AND PROGESTERONE CREAM

Click here to add your own comments

Oct 13, 2014
HYPOTHYROID, MENOPAUSE, ADRENALS, HAIRLOSS AND PROGESTERONE CREAM
by: Wray

Hi Annie I think you might find eating far more fat than you appear to be eating, will cause your sugar cravings to go. Glucose causes oxidation, or more specifically glycation. Glycation occurs when a sugar molecule binds to a protein or lipid molecule without the control of an enzyme. This impairs the function of the molecule, leading to advanced glycation endproducts or AGEs, see here. This results in oxidative stress, see here. Which in turn leads to inflammation, see here and here. Resulting in many of our inflammatory diseases, which are the end result of long term oxidative stress. Glycation adversely affects all organs, including the thyroid. Please consider following a Ketogenic Diet. We do have a page on Hair Loss you could look through, it can be caused by many things, not least hormones, particularly oestrogen and testosterone. Oestrogen also slows the thyroid, see here. Oestrogen also causes Fibroids. Your reaction to the progesterone is termed Oestrogen Dominance. 400mg/day is not way too much, I've used up to 2000mg/day for stress. Higher levels have been used for various cancers, see here. The more severe the problem, the more progesterone is needed until the problem is sorted out. The adrenals need sodium if under Stress, please consider taking 1/2tsp salt is some warm water. Before bed helps with sleep if that's an issue. We also have a page on Peri-menopause and Menopause you could look through. Take care Wray

Oct 13, 2014
Spot on!!
by: Annie

Thank you Wray for your speedy reply which all makes perfect sense as I have spent years addicted to sugar. What I did not realize was that the sugar was causing inflammation and adrenal fatigue. I will indeed follow your diet advice.

Also, through recent research, I have now started taking salt at night time for 1) sleep and 2) people who suffer hypothyroidism require salt intake to eliminate fluid retention, swelling and inflammation along with slowing a rapid heart beat by opening the heart valves. I drink lots of water and never really consumed much salt. This would contribute to my fast heart rate. Since taking 1/2 tsp of salt especially prior to bed I am sleeping better.

I am now on Vitamin B complex 2x daily for hair growth.

Thank you Wray! I will follow up in a few weeks time with outcome.
Best wishes, Annie

Oct 16, 2014
Saw Palmetto??
by: Annie

Hi Wray

My hairline has receded quickly from taking progesterone cream. I went up to 400 mls (4 grams) and my hairloss continued with severe itchy scalp. I have stopped the cream!! I am thinking of taking saw palmetto to stop the DHT. Can you advise what dosage. What are some other DHT blockers that really work???

I am in despair over this and can't stop crying!!!

Thank you.

Oct 16, 2014
Saw Palmetto??
by: Wray

Hi Annie But how long did you try the 400mg? Your last comment was only 3 days ago, so if you've only tried it for 3 days, then it will still be causing hairloss. Please read the page on oestrogen dominance I gave, that explains why this is occurring. Did you manage to read the page on hairloss I gave you? I have put into it as much info as I could find. If there's anything about DHT blockers, apart from progesterone, then it will be on the page. And have you ever have your Vitamin D levels checked? A lack of this causes hair loss, and reduces the benefits of progesterone. Knowing you live in Australia with it's extraordinary laws about staying out of the sun, you probably have very low levels. Take care Wray

Oct 21, 2014
PREGNENOLONE CREAM
by: Annie

HI Wray

Can you please provide your thoughts on PREGNENOLONE cream as my doctor has suggested I now take this for all my issues rather than the pprogesterone cream. Do you think i should take this? Will it make me gain weight?

Thank you
Annie

Oct 21, 2014
PREGNENOLONE CREAM
by: Wray

Hi Annie I have no experience with pregnenolone cream. It is the precursor to progesterone, but it's also the precursor to DHEA. This hormone can only follow the male route when it gets metabolised. See how you get on with it. Take care Wray

Oct 21, 2014
CT3M
by: Annie

Thanks Wray. Think I will give it a miss then. Concerning my thyroid however, I am now looking at using T3 by f
using the circadian method CT3M as explained by Paul Robinson. I am very hopeful and will report back on outcome. Thanks Wray.
Regards, Annie

Aug 28, 2015
hairloss t3
by: Anonymous

HAVE YOU looked at your free t3 to see if it is in the top 1/3/////I NOTICED WHEN I STARTED T4 ONLY MEDS.....AND now going to try natural thyroid like nature throid....with t3 in it....I bave been on synthroid for 2 years almost the the it has gotten worse and I have low ft3...

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...